Hail, Fremont
- When
- June 28, 3:48 PM MST to 4:05 PM MST
- Where
- Fremont County, Island Park
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 44.430, -111.370
The public reported one inch hail in Island Park on June 28th at around 445 pm.
The public reported one inch hail in Island Park on June 28th at around 445 pm.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
The public reported one inch hail in Island Park on June 28th at around 445 pm.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 28, 1:01 PM MST, 2 hours 47 minutes earlier.
Area Forecast Discussion National Weather Service Pocatello ID 201 PM MDT TUE JUN 28 2016 .SHORT TERM...Tonight through Thursday night. A line of weak convection has developed from the middle of the Arco Desert stretching east toward Jackson WY. Reflectivities remain weak so do not expect much rain to reach ground. Have already stretched meager pops west toward the I-15 corridor for the afternoon/evening. Models including hi-res HRRR and RAP continue to struggle with placement of convection through the evening, with best guesses highlighting areas along divide. With current convection in mind believe that models are placing focus area too far north, especially considering current trajectories extrapolated from wv sat imagery motion and drier air mass advecting through central mtns at this time. Regardless have kept very low mention of pops these areas. Difficulty in pinpointing areas of convection continues into Wednesday. Moisture surging north through southern NV/UT may be able to reach southern highlands by tomorrow. GFS and NAM both continue to increase mid level moisture levels that area compared to remainder of SE Idaho Wednesday and Thursday. However they both also maintain broad area of mid level instability spreading further north across central mountains and along divide. Therefore cannot rule out isolated thunderstorms elsewhere. Higher terrain should be focus point for initiation and have kept Snake Plain areas drier. .LONG TERM...Friday through Tuesday. GFS continuing trend to weaken upper ridge through the holiday weekend and early next week. Southwest flow with some mid level moisture still in place for Friday and Saturday and have left mainly isolated thunderstorms most areas both afternoon and evening. Shortwave drives through the northern tier states Saturday night into Sunday per GFS. EC a little bit slower and more amplified. In both cases however, surface gradient both Sunday and Monday weaker than in previous runs. Thus have backed off slightly on wind forecast along with guidance trends. Cooling trend also not as pronounced so have trended temps for the 4th slightly higher. DMH && .AVIATION...Weak returns so far out of the ACCAS clouds this morning, and models continue to keep convective activity away from the terminals. There is a chance that KIDA and KPIH will see outflow winds as the storms develop over the Eastern Highlands this afternoon/evening, but not enough certainty as to when/where storms will develop. Hinsberger && .FIRE WEATHER...Isolated dry thunderstorms should continue through the early evening hours. Locally gusty outflow winds are possible. Afternoon thunderstorms will increase in coverage over the next couple days as monsoon moisture makes its way into the area. By Thursday we should see scattered thunderstorm coverage across the area with little to no precipitation. Min RH values will start off in the low to mid teens and gradually increase through the weekend as monsoonal moisture becomes better established. Trajectory of upper shortwave has shifted further to the north Sunday and beyond meaning less wind and less chances for thunder. Models though are still lacking consistency just yet, so made only minor changes to extended periods. Hinsberger && .PIH Watches/Warnings/Advisories... None. &&
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
337 PM MDT TUE JUN 28 2016
IDZ019-282230-
UPPER SNAKE HIGHLANDS ID-
337 PM MDT TUE JUN 28 2016
...FREQUENT LIGHTNING GUSTY WINDS AND SMALL HAIL FOR NORTHERN CLARK
AND NORTHWESTERN FREMONT COUNTIES UNTIL 430 PM MDT...
AT 335 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 25
MILES SOUTH OF LIMA...MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM...ALONG
WITH SMALL HAIL AND FREQUENT LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
SPENCER...KILGORE...EDIE SCHOOL...MONIDA PASS...
SHERIDAN RESERVOIR AND HUMPHREY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4452 11210 4456 11189 4456 11187 4451 11183
4454 11173 4444 11165 4411 11278 4423 11284
4423 11281 4436 11281 4448 11252 4445 11239
4454 11235 4454 11232 4457 11229
TIME...MOT...LOC 2135Z 245DEG 29KT 4429 11274
AD/MESSICKSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
419 PM MDT TUE JUN 28 2016
IDZ019-282315-
UPPER SNAKE HIGHLANDS ID-
419 PM MDT TUE JUN 28 2016
...STRONG THUNDERSTORM WINDS AND HAIL FOR NORTHEASTERN CLARK AND
CENTRAL FREMONT COUNTIES UNTIL 515 PM MDT...
AT 417 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF IDMON...MOVING EAST AT 35 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM...ALONG WITH FREQUENT LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
IDMON...PONDS LODGE...LAST CHANCE...ISLAND PARK RESERVOIR...SHOTGUN
VILLAGE...MESA FALLS STATE PARK AND HARRIMAN STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4422 11240 4436 11193 4441 11174 4444 11165
4454 11172 4455 11171 4444 11109 4414 11109
TIME...MOT...LOC 2217Z 273DEG 33KT 4432 11177
AD/MESSICKSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
432 PM MDT TUE JUN 28 2016
IDZ019-282330-
UPPER SNAKE HIGHLANDS ID-
432 PM MDT TUE JUN 28 2016
...DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH AFFECTING
NORTHEASTERN CLARK AND NORTHWESTERN FREMONT COUNTIES UNTIL 530 PM
MDT...
AT 431 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SPENCER...MOVING EAST AT 35 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM...ALONG WITH FREQUENT LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
SPENCER...KILGORE...SHERIDAN RESERVOIR AND HUMPHREY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4457 11224 4454 11222 4454 11214 4452 11210
4454 11207 4453 11203 4455 11203 4454 11198
4456 11195 4456 11187 4451 11183 4453 11180
4453 11176 4454 11174 4454 11172 4444 11165
4429 11218 4457 11227
TIME...MOT...LOC 2231Z 262DEG 31KT 4436 11209
AD/MESSICKThe Pocatello radar (KSFX), 181 km away, was scanning. The volume nearest the first event began at 22:48 UTC.
1 hail. Local standard time, as filed.
The public reported one inch hail in Island Park on June 28th at around 445 pm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2016Every state in 2016This day in weather historyWarnings in Idaho, June 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 646748.